LEARN, SHOP & CHAT ABOUT PLASTIC SURGERY, BEAUTY AND ANTI-AGING
You're here: Home > Message Boards > Non-Surgical Cosmetic Procedures & Treatments > Non-Surgical Cosmetic Procedures

Plastic Surgery, Beauty, Skin Care Message Boards & Blogs

Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.

SUBSCRIBE: Sign up to get newsletter with weekly popular topics discussed on the boards  
 

hydroquinone cause hyperpigmentation?

Chat about all the new and established non-surgical cosmetic treatments and procedures

hydroquinone cause hyperpigmentation?

Postby GreenPineTree » Tue Nov 06, 2007 1:54 am

Any one had experience of hydroquinone cause hyperpigmentation?

I used hydroquinone for about 2 months, my spots got darker and they use to be freckle like and now they are connected to each other and formed a big patch.

I am seeking for the real cause. I was using hydroquinone 4%+retinA, and I also use 10% glycolic acid peel once a week. I was well protected from the sun (60SPF).

I wonder if hydroquinone is the main cause of hyperpigmentation
GreenPineTree
 
Posts: 33
Joined: Thu Dec 15, 2005 10:30 am



Postby DCNGA » Tue Nov 06, 2007 4:57 pm

The following quote is from another forum that I frequent. The person who wrote this is a molecular biologist (PhD) and chemist. Sh is VERY knowledgable in chemicals. Here is what she has to say about hydroquinone based on chemistry, biology, and research:

"*Hydroquinone.

This chemical inhibits the synthesis of melanin by inhibiting one of the enzymes in the synthetic pathway, and it also kills the melanocites that make it. Among its possible side effects after long-term use: exogenous ochronosis, i.e. hyperpigmentation accompanied by degeneration of collagen and elastin. Hydroquinone also irritates the skin and it has been blamed for the carcinogenic effects of tobacco smoking.

Possible alternatives: kojic acid, azelaic and betulinic acid, licorice extract and others, in conjunction with other ingredients. These ingredients may take longer to give visible results but maybe we should remember that melanin takes time to accumulate so it will take time and new cells for the skin to get lighter.
"

HTH

D
DCNGA
 
Posts: 3182
Joined: Tue Apr 05, 2005 12:34 pm
Location: GA



thanks a lot

Postby GreenPineTree » Wed Nov 07, 2007 12:11 am

My PS told me hydroquinon shouldn't be the cause of more hyperpigmentation. He thught it was chemical peel messed up my skin. Anyway after I apply Vitamin E and cocoa butter on my face for 3 weeks the post inflamatory hyperpigmentation seems a bit lighter. I will wait for another month and might try kojic acid instead
GreenPineTree
 
Posts: 33
Joined: Thu Dec 15, 2005 10:30 am



Postby 4evryoung » Wed Nov 07, 2007 5:35 am

GreenPineTree,

I am no authority whatsoever, in any shape way or form. I am sure others would chime in. My thoughts would be to lean towards the fact that you are using Retin A then doing a peel. Retin A slowly sloughs off the old skin, you are shedding, exfoliating all the time. Now with the new skin you are basically creating a burn, with the peels. While you are using sunscreen you are at the same time burning the skin. I know others on here use the combinatio you use, retin a and 4% hydroquionine I believe it is part of Obagis nuderm system but they do not do peels as well. I would also question the peels. That would be my theory.
4evryoung
 
Posts: 989
Joined: Wed Oct 26, 2005 3:01 pm



Postby DCNGA » Wed Nov 07, 2007 5:48 am

I would also add that much depends on your (Fitzgerald's) skin type when it comes to having a higher propensity for hyper and hypo-pigmentation.

Hope you find a resolution that works for you.

Good luck.

D
DCNGA
 
Posts: 3182
Joined: Tue Apr 05, 2005 12:34 pm
Location: GA



I am taking pictures daily

Postby GreenPineTree » Wed Nov 07, 2007 9:00 pm

I am taking pictures daily. Hope I can see some progress after one or two months.
GreenPineTree
 
Posts: 33
Joined: Thu Dec 15, 2005 10:30 am



Postby cwind » Sat Nov 10, 2007 12:30 am

I think it is the glycolic peel that is giving you the dark patches. I've had some melasma problems on one cheek and had great results with the Obagi creams. However, I had a couple of glycolic peels and noticed my whole face turned darker. Even my family noticed it. I stopped it completely and now my skin has gotten back to normal color. I continue to use Obagi (it's main active ingredient is really hydroquinone)on and off for maintenance.
cwind
 
Posts: 39
Joined: Wed Jan 24, 2007 9:02 pm



Postby MuchBetterNow » Sun Nov 11, 2007 10:50 pm

i have experienced some hyperpigmentation from hyroquinone products. i was using the Obagi blender and stopped. after doing some research in dermatology and medical journals i found its a banned substance in many countries now due to so mant studies linking it to cancer. :(
User avatar
MuchBetterNow
 
Posts: 104
Joined: Sun Feb 18, 2007 1:20 pm



Re: hydroquinone cause hyperpigmentation?

Postby johan6 » Sat Apr 20, 2013 1:58 pm

I have been using eldopaque forte cream 4% too but mixed with eumovate. My patches have been behaving just like yours. They just combined together and got larger and darker. I went to my derm, he prescribed avene cream(peaux intolerantes) and a sunscreen. I have not been using sunscreen religiously and I think that may be it was the cause of this aggravated condition. I know it's an quite old thread..but please if you have a way to sort it out please let me know. I am really depressed right now.
johan6
 
Posts: 1
Joined: Sat Apr 20, 2013 1:53 pm




Return to Non-Surgical Cosmetic Procedures

 

Featured Specialists











 
//test